Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|jollysailor - Sun Jul 25, 2010 5:46 am|
Im on the contraceptive pill 'ovranette', im planning on going to south africa on a volenteer project, looking after orphaned children as soon as i raise enough money.
Will being on the pill effect any of the inections i will need, to visit africa?
If so how, and will i need to stop taking the pill in order to recieve the injections?
(i havent recieved any of the recomended injections yet, apart from TB)
|Shazinoz - Mon Jul 26, 2010 7:36 am|
As far as I know it doesn't effect them.
I had Typhoid (I had 4 tablets not the injection because the tablets in the this dose lasted longer than the injection (3 yrs instead of 1yr)), Hepatitis A, Tetanus Booster, Diphtheria Booster when I went to Thailand (normally you don't need these but because I take stomach medications to reduce acid reflux (zantac) I was told I needed these because I would be more susceptible because I would have less stomach acid to kill off the bugs.
I had already had Hepatitis B, Annual influenza, pneumococcal pneumonia as well as all of my childhood vaccinations (measles, mumps, rubella, polio, whooping cough.
When I saw the travel doctors they didn't mention that my contraceptive pill would interfere (and as they are hormones which we have naturally I cant see that they would interfere but I would ask the Doctor/ clinic who will do your vaccines), but do recommend that you use other protection (condoms) if have a "relationship"...
I would let you know though that some vaccines have to be done a long way in advance as more than one injection is needed and a set time is needed between each vaccine (Like hepatitis A needs 6 months between each injection and there are 2 in the series).
Not sure where you are in the world but if you are concerned I would call a clinic that specialises in travel medicine or your treating GP/PCP.
I am not a medical person but have travelled (never to Africa but would like to go one day) and the above etc is from my experience.
Good Luck with your trip sounds great.
|Debbie Miller, RN - Thu Jul 29, 2010 6:32 pm|
Your vaccines should not be affected by oral contraceptives or vice versa. You should be fine to get the recommended immunizations. Enjoy your travels.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.